Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Hair loss, dandruff after taking Losartan. Taking Levothyroxine. Will it stop after stopping medicine?

My Dr. put me on losartan about 3 weeks ago and every since then i have had severe hair loss. I am also developing danduff,which i've never had before now. I have taken levothyroxine for years with no problem, so i know it can't be the cause. My queation is...Will my hair stop falling out and grow back if i stop the losartan?
Tue, 23 Apr 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Losartan is a drug used in high BP. It belongs to the class of Angiotensin Receptor blocker. Although increased potassium and sudden fall in BP are the common side effects of Losartan, post marketing survillence report (checking a drug's side effect after the drug enters market) indicates occurance of alopecia (loss of hair), pruritus (itching) and urticaria (small swelling) in few individuals.

The dandruff you are developing may be actually pruritus. The hair fall and pruritus are the side effects of Losartan. These occur in few sensitive individuals. In your case it could be either due to high dose or due to your sensitivity to the drug.

Drugs taken for high BP should not be stopped or changed without your treating Dr's advice.If your hair fall is too much then you should consult your treating Dr. who will be able to guide you in either changing the dose or in changing the drug.

I hope this is helpful to you.
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

nullI have been getting hairloss i am on diane 35 medication and also consume evion as precribed to me . Since the past one and a half month i have...

Recent questions on  Baldness

doctor1 MD

Hi, I am 29 professional. I started losing my hairs like never before. I thought it may be because of change in water(hard to soft) and the...

doctor1 MD

i am having seborreic dermatatis for the past four years ...i have lost almost all the hairs on my head...every doctor prescribes me almost same...

doctor1 MD

I heard that if you have chronic stress , no hair loss product will work to restore or regrow hair until the stress is relieved, is this correct? I...

doctor1 MD

i am 28 year old male, i loosing my hair for last 2 years. I took MBA before 2 year(strees) & my brother & uncle is also have half of baldness. so...

doctor1 MD

hello how to stop hair loss.

doctor1 MD

Hi Doctor, My Dermatologist suggested me to use Minoxidil 5% to stop the male pattern baldness .I just need your help about the solution usage. -...

doctor1 MD

Hi. I have a question. Since I was around 20 I noticed a tiny bald spot in front of my hairline about the size of an eraser. I tried to go to a...